MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the heavily calcified proximal left anterior descending (lad) artery.Following rotablation, a 3.50 x 38 synergy stent was deployed for treatment.Upon withdrawing the stent delivery system, the shaft broke inside the guide catheter.No patient complications were reported; however, the procedure was delayed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The synergy ii us mr 3.50 x 38mm stent delivery system was returned for analysis.The stent was not returned as it was successfully implanted during the procedure.The balloon was returned in a deflated state.The distal balloon cone appears to be unfolded.A red blood like substance is visible inside the balloon cones and inflation lumen.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found a shaft break 119.5cm distal to the distal end of strain relief.There were multiple shaft polymer extrusion kinks, and the shaft was stretched at the guidewire port.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11306753
Report Number2134265-2021-00915
Device Sequence Number3286534
Product Code NIQ
UDI-Device Identifier08714729840428
UDI-Public08714729840428
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0026425861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1